oestopena

magnolialady
magnolialady Member Posts: 23
edited 17. Nov 2014, 05:02 in Living with Arthritis archive
does anyone suffer from oestopena it means soft bones.would like any info onit please.have suffered for many years but would like to know if I am in a minority.many thanks in advance.i have OA and RA A as well,

Comments

  • TeaBag
    TeaBag Member Posts: 101
    edited 30. Nov -1, 00:00
    I have Osteopenia also it Basically means you are at the before stage of Osteoporosis i was prescribed Calcium which in tablet form i couldn't take
    do you get checked every couple of years with dexa scanner?

    I have RA OA AND FIBRO and Thrombophillia as well
  • stickywicket
    stickywicket Member Posts: 26,331
    edited 30. Nov -1, 00:00
    Osteopenia is where bone density is slightly below average but not osteoporosis. Risk factors are age, gender and RA to name but three :roll: I've had RA for over 50 years and now have osteoporosis. Hopefully, your osteopenia will not develop into osteoporosis though it might. I expect you've been given a calcium supplement, have you? This might help though it's mostly about osteoporosis http://www.nos.org.uk/page.aspx?pid=183&srcid=228
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • Tia1723
    Tia1723 Bots Posts: 43
    edited 30. Nov -1, 00:00
    We are in same boat; honey. All you can do currently is to aim for preventing its progression to osteoporosis. Osteopenia can be treated either with exercise and nutrition or with medications. I am currently on Calcium and vitamin D. The risk of fracture depends on your T score. However, Make sure the home environment is safe and free from obstacles that can cause falls. Participate in weight-bearing and strengthening exercises as much as possible (at least 30 minutes, twice a week) under guidance of your health care provider, and avoid smoking and excessive use of alcohol. Eat a minimum of 5 servings of variety of different coloured fruits or vegetables daily, particularly rich in potassium.

    If you are taking cortisone drugs over a long period of time for your arthritis, it can interfere with hormone levels in a way that leaches calcium, vitamin D, and other nutrients from your bones. Your doc may co-prescribe you biphosphonates to maintain your bone density. If it is hormonal related, (postmenopausal), you may need a HRT to prevent further bone deterioration in severe cases.

    Love,Tia